Duloxetine side effects

I was prescribed duloxetine at the pain clinic yesterday, and took my first dose last night. This morning I have the shakes, and have been up since 4.30 being sick. I think it's from the meds. Do these side effects get better if I keep taking it? Is it a case of the body adjusting? What experience have other people had?

Thanks in advance.

18 Replies

oldestnewest
  • Hello KazF, sorry to hear your having side effects from Duloxetine as I was give them to try from the Pain clinic my first tablet made me sick and unwell I stopped it then re tried it for a further 3 days then gave up as it made me very ill and gave me pains else where on my body, I told my pain specialist and she told me that they don't suit everyone!! I have been using a Fentanyl Morphine patch for the last 5 years with Oramorph for break through pain I must admit that saved my life from terrible pains in my legs due to the Fibro and ot really helps, I just wanted to try the Duloxetine as my friend is on it and she feels fine!! But never again for me it should have a hazard warning on the box!! I would advise you to stop it and use other pain tablets and either go back and see the pain clinic or see your GP! Good luck, hugs Aisha x

  • Hi Aisha

    3rd time lucky! I've replied to your post twice, and it hasn't shown up, so in a minute you might get all three messages - lol!

    Thanks for sharing your experience. I was hoping that it might be a case of persevering for a few days, and letting my body adapt, but your experience seems to indicate otherwise.

  • Aisha is right if you are reacting stop taking them. Some people do not get on with them others like me find them wonderful. Takes all sorts I hope you feel better today :) xgins

  • Hi Gins

    Thanks for your answer. I just wondered if it was worth persevering for a few days to see if the situation improved at all. Still feeling sick, but I'm sure I'll get over it later! x

  • Hi Kaz,

    Duloxetine gave me awful sickness and the squits as well! :(

    My doctor told me to persevere, but being a bit of a wuss, I said 'No way Jose'!

    Apparently the side effects wear off very quickly, so if you can tolerate it, maybe you should persevere. Best to ask your doc's advice. Hope you feel better soon

    Moffy x

  • Just a quick post before I go back to my sick bed..... I had to try 4 anti depressants . Amatriptaline , fluoxetine seroxat all made me feel worse than I was already .. Finally found dosulepin that suits me perfectly....

    As Moffy says persevere or ask for a different anti depressant that likes your body

    Good luck whichever you try

    VG x

  • I felt nauseous on the first day but that passed - I had quite a good side effect I don't feel hungry - being very overweight this is welcomed!

  • I took just one tablet. Within an hour I was agitated, shaking; after a couple more hours, to add to that I had a pounding head, like I thought it would explode, and felt really dizzy and nauseous; my face started prickling and my tongue felt enormous. Then my heart started pounding. After a little while more, I felt all my muscles getting tighter and tighter, especially my jaw and it got to the point where I could not even open my mouth. I had taken the tablet at bedtime and I put in a very frightening night. It took a full 3 days for all the side effects to disappear completely. No way was I risking another one. This was the last in a long line of medications I have been prescribed which was either completely useless, or gave me intolerable side effects and I think definitely the worst in terms of side effects I have experienced to date. (if you discount feeling like a zombie). I had been coerced into trying these by my GP and husband in tandem, but really, for me they were the last straw. Despite needing better pain management, I have refused to return to see my GP ever since (November last year) in case they give me something even worse! I agree with the Aisha, they should have a hazard warning on the box. I certainly wouldn't recommend them to anyone.

  • Thank you all for your answers. I decided last night, after reading them, that I wouldn't take another pill, as I need to be able to function for work, and being awake feeling or being sick for a second night, wasn't a good idea! But I thought I might try again at the weekend and see if my body adjusts. However, this morning I still have the shakes - I'm finding it hard to believe that one tablet can have an effect that lasts so long! So, now I'm thinking maybe I won't risk another one. Or maybe it wasn't the meds - just an unhappy coincidence - Aaarggh - I'm so confused!

    But thanks again for the responses

    Kaz

    xx

  • Hi. I took one tablet last Tuesday and I'm still feeling rough. Dizzy, sick, upset stomach. I'm nervous now about seeing my GP again.Nothing works for me except for massage and hot baths.

  • Duloxetine was a nightmare for me. Not only was I feeling sick, it was making me light headed and spaced out. I stopped and went back to Amitriptyline.

    Shaz

  • As with any meds, you have to give it a fair chance, before you know if they are working or not. As this is a dual purpose drug, you need to give your body time to adjust to something new.

    I had had problems with so many drugs over the years, that I am very aware of little changes, but unless something give me a really bad side effect straight away, I would give a new med at least a week, before I decided against taking it.

    I have been on Duloxetine for about 8 months now, and no longer feel as though I am just flatlining.

    But, as already stated, everyone is different.

    Hope you feel better soon.

    Sharolina.

  • glad to her its working for you. Did you have any side effects to start with? If so, how long before they wore off?

  • Hi Aisha, I've been taking cymbalta for a couple of months felt trembly and more tired than normal. It also kept me awake all night. The side effects have settled down thankfully, although I take it in the morning now. I hope things settle down for you soon.

  • Hi Malwimmy

    How long did it take for the side effects to calm down? I just can't afford to feel so ill, because as I'm self employed, if I don't work, I don't earn!

  • Hi Kaz,

    I was prescribed Duloxetine by my pain clinic a couple of months ago & I had the most awful side effects from it. I took it for a week & I still can't believe how quickly I went down hill in just one week! On the first day, it gave me a great surge if energy which I thought was brilliant! On the second day, though, I felt very agitated & tearful; from the third day onwards, I became very depressed & I didn't want to talk or see anybody. My husband was very worried & he made me an emergency appointment with my doc, who stopped them straightway & put me back on my old faithful, Trazadone. It took a few days for my mood to lift but the relief when it did was wonderful! Like others have said, what suits somebody else can make others very ill, but I agree with some of the earlier posts who said it should have a hazard warning on the box! I would never take them again in any circumstances!

    I hope the advice given by everybody has helped you to reach a decision, and I hope you feel much better as soon as possible.

    Love & ((gentle)) hugs,

    Tracey. xx

  • Thanks for your reply Tracy. As its now Friday, and I still don't feel back to how I did on Monday morning, I have decided not to experiment again at the weekend - just too risky. If one pill can do that, imagine what a second one might do!

  • Hi all............I tried Duloxetine some months ago.....decided to try one in the evening as my hubby went to work on night shift....bad idea !!.........i too was up all night being violently sick, couldnt sleep, very agitated and when I did drop off very vivid frightening dreams then i felt like I was burning all over very frigthening..........rang my gp in the morning as didnt want to repeat this she told me the dose I was taking was 60mg and she would leave me 30mg half dose tabs at the chemist....they have sat in my cupboard ever since I simply havnt plucked up courage to try one even half dose....maybe in a few weeks as my pain is soooooo bad at the moment :( might give the half dose ones another try for what its worth.............another gp at my surgery (as my usual one was off) now has me on nortriptolyne (spelt wrong) despite the fact I tried this last year with no benefit so dont see point of trying it but what the heck Ill try it again and its still giving no benefit so going to jib that one............they have me waiting for an appt for cognetive behaviour therapy although already had some as part of pain course I went on the year before last its all a total waste of time but all that the NHS has to offer so will go the course and try the pills then at least they cant say I havnt tried !!! ............ let me know if you try the duloxetine again and how it does for you....

You may also like...